Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 70, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Apr 25, 2011, 1:41 PM EDT for Alleghany County, Wilkes County, North Carolina. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 25, 2011, 1:41 PM EDT (17:41 UTC)
- Expired
- Apr 25, 2011, 2:45 PM EDT
- In force
- 64 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
Counties Alleghany County, NC, Wilkes County, NC
The radar
The Roanoke radar (KFCX), 114 km from the middle of the area, began a volume at 17:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 5.7 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 593 J/kg
- Mixed-layer CIN
- -130 J/kg
- Mixed-layer LCL
- 855 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -61 m²/s²
- 0-3 km storm-relative helicity
- -18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
123
WUUS51 KRNK 251741
SVRRNK
NCC005-193-251845-
/O.NEW.KRNK.SV.W.0070.110425T1741Z-110425T1845Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
141 PM EDT MON APR 25 2011
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ALLEGHANY COUNTY IN NORTHWEST NORTH CAROLINA
WILKES COUNTY IN NORTHWEST NORTH CAROLINA
* UNTIL 245 PM EDT.
* AT 138 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR HALLS MILLS...OR NEAR MC GRADY...AND MOVING NORTHEAST AT 30
MPH.
* LOCATIONS IMPACTED INCLUDE...
HALLS MILLS...
ABSHERS...
STONE MOUNTAIN STATE PARK...
GLADE VALLEY...
BARRETT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.
REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...
DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY
HEAVY RAIN.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 6 6...2 1 5...4 3 2 4.
&&
LAT...LON 3607 8142 3610 8150 3637 8132 3636 8125
3639 8124 3640 8126 3644 8127 3657 8119
3656 8091 3651 8092 3645 8097 3642 8095
3632 8100 3604 8120 3599 8132
TIME...MOT...LOC 1741Z 221DEG 25KT 3628 8121
$$
WERT4 follow-up statements
101
WWUS51 KRNK 251800
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
200 PM EDT MON APR 25 2011
NCC005-193-251845-
/O.CON.KRNK.SV.W.0070.000000T0000Z-110425T1845Z/
ALLEGHANY NC-WILKES NC-
200 PM EDT MON APR 25 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM EDT
FOR WILKES AND ALLEGHANY COUNTIES...
AT 152 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR HALLS MILLS...OR NEAR MC GRADY...MOVING NORTHEAST AT 20
MPH.
LOCATIONS IMPACTED INCLUDE...
HALLS MILLS...
ABSHERS...
STONE MOUNTAIN STATE PARK...
GLADE VALLEY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
A SECOND STORM WAS LOCATED ELKVILLE AND WILKESBORO RESERVOIR...ALSO
MOVING NORTHEAST AT 20 MPH. THIS STORM MAY ALSO PRODUCE STRONG
DAMAGING WINDS...HAIL UP TO THE SIZE OF A PENNY...AND FREQUENT AND
DANGEROUS LIGHTNING. PERSONS ON THE OPEN WATER OF THE RESERVOIR
SHOULD SEEK SHORE AND SHELTER IMMEDIATELY.
&&
LAT...LON 3607 8142 3610 8150 3637 8132 3636 8125
3639 8124 3640 8126 3644 8127 3657 8119
3656 8091 3651 8092 3645 8097 3642 8095
3632 8100 3604 8120 3599 8132
TIME...MOT...LOC 1756Z 218DEG 17KT 3632 8118
$$
WERT808
WWUS51 KRNK 251819
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
219 PM EDT MON APR 25 2011
NCC005-193-251845-
/O.CON.KRNK.SV.W.0070.000000T0000Z-110425T1845Z/
ALLEGHANY NC-WILKES NC-
219 PM EDT MON APR 25 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM EDT
FOR WILKES AND ALLEGHANY COUNTIES...
AT 215 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR ABSHERS...OR NEAR TRAPHILL...MOVING NORTHEAST AT 20 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN
DO SO SAFELY.
&&
LAT...LON 3607 8142 3610 8150 3637 8132 3636 8125
3639 8124 3640 8126 3644 8127 3657 8119
3656 8091 3651 8092 3645 8097 3642 8095
3632 8100 3604 8120 3599 8132
TIME...MOT...LOC 1819Z 218DEG 17KT 3641 8110
$$164
WWUS51 KRNK 251833
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
233 PM EDT MON APR 25 2011
NCC005-193-251845-
/O.CON.KRNK.SV.W.0070.000000T0000Z-110425T1845Z/
ALLEGHANY NC-WILKES NC-
233 PM EDT MON APR 25 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM EDT
FOR NORTHERN WILKES AND ALLEGHANY COUNTIES...
AT 229 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR GLADE VALLEY...OR 6 MILES SOUTHEAST OF SPARTA...MOVING
NORTHEAST AT 25 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN
DO SO SAFELY.
&&
LAT...LON 3644 8127 3657 8119 3656 8091 3650 8092
3645 8097 3641 8095 3635 8098
TIME...MOT...LOC 1834Z 220DEG 20KT 3649 8102
$$414
WWUS51 KRNK 251839
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
239 PM EDT MON APR 25 2011
NCC005-193-251850-
/O.EXP.KRNK.SV.W.0070.000000T0000Z-110425T1845Z/
ALLEGHANY NC-WILKES NC-
239 PM EDT MON APR 25 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN WILKES AND ALLEGHANY
COUNTIES EXPIRES AT 245 PM EDT...
THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS. THUS THE WARNING WILL BE ALLOWED TO EXPIRE.
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4.
LAT...LON 3644 8127 3657 8119 3656 8091 3650 8092
3645 8097 3641 8095 3635 8098
TIME...MOT...LOC 1840Z 220DEG 20KT 3652 8099
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 25, 10:27 AM EDT, 3 hours 14 minutes earlier.
Area forecast discussion, Apr 25, 10:27 AM EDT, 3 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 1027 AM EDT MON APR 25 2011 .SYNOPSIS... A NEARLY STATIONARY FRONT OVER THE OHIO VALLEY ACTING AS A FOCUS FOR SHOWERS AND THUNDERSTORMS IS EXPECTED TO REMAIN NORTH OF THE AREA THROUGH MID-WEEK. A LARGE RIDGE OF HIGH PRESSURE OFF THE ATLANTIC COAST WILL MAINTAIN VERY WARM AND MOSTLY DRY WEATHER IN PLACE EXCEPT FOR ISOLATED TO WIDELY SCATTERED AFTERNOON MOUNTAIN THUNDERSTORMS. A COLD FRONT APPROACHING FROM THE WEST WILL INCREASE PRECIPITATION CHANCES BY LATE WEDNESDAY INTO THURSDAY. && .NEAR TERM /THROUGH TONIGHT/... MOST NOTABLE UPDATE TO THE FORECAST IS THE INTRODUCTIO OF ISOLATED SHOWERS AND STORMS ACROSS THE PIEDMONT LATE THIS AFTERNOON AND EARLY EVENING. BEST FORCING WILL REMAIN NORTH OF THE REGION...AND THE BEST POTENTIAL FOR SHOWERS AND STORMS WILL BE ACROSS SOUTHEAST WEST VIRGINIA. HOWEVER...CANNOT RULE OUT A HIT OR MISS SHOWER OR STORM IN THE EAST. OTHER ADJUSTMENTS HAVE BEEN TWEAK IN THE HOURLY TRENDS OF TEMPERATURE...DEW POINT...SKY COVER AND WIND SPEED THROUGH THE EARLY AFTERNOON BASED UPON CURRENT CONDITIONS AND EXPECTED CHANGES. PREVIOUS DISCUSSION... A LARGE UPPER LEVEL RIDGE OF HIGH PRESSURE OFF THE SOUTHEAST U.S. COAST CONTINUED TO DOMINATE OUR WEATHER WITH UPPER LEVEL SHORTWAVES TRACKING ON THE NORTHERN PERIPHERY OF THIS RIDGE...WEST AND NORTH OF OUR AREA. EXPECT TO SEE A SLIGHT INCREASE IN COVERAGE OF SHOWERS AND THUNDERSTORMS...MAINLY IN THE MOUNTAINS...THIS AFTERNOON INTO EARLY THIS EVENING. LOW LEVEL FLOW BECOMES MORE SOUTHERLY PUSHING HIGHER PW VALUES INTO THE REGION. GFS BUFKIT SOUNDINGS INCREASE PW VALUES FROM JUST OVER A HALF INCH SUNDAY EVENING TO NEARLY ONE INCH BY 21Z TODAY. COMBINE THIS WITH SLIGHTLY COOLER MID LEVEL AIR AND THIS SHOULD BE ENOUGH TO SPARK WIDELY SCATTERED STORMS...DUE TO TERRAIN EFFECTS. 21Z LOCAL WRF MODEL HAS DONE WELL WITH THE LOCATION OF PRECIP THROUGH 06Z...AND THIS MODEL IS FAIRLY AGGRESSIVE IN GENERATING SCATTERED SHOWERS AND STORMS IN THE MOUNTAINS AFTER 18Z...AND EVEN SPILLING PRECIP EAST OF THE BLUE RIDGE. THE GFS ALSO SHOWS PRECIP DEVELOPING EAST OF THE BLUE RIDGE...BUT CONSIDERING BEST FORCING WILL BE WELL NORTH OF THE AREA...WILL KEEP PRECIP CHANCES CONFINED TO THE MOUNTAINS. HIGH TEMPERATURES WILL AGAIN BE VERY WARM TODAY...ALTHOUGH WE LOSE SOME OF THE DOWNSLOPE COMPONENT SEEN YESTERDAY. HOWEVER...CONSIDERING HOW WARM TEMPS WILL BE STARTING OUT AT DAYBREAK...LEANED TWD THE WARMER NAM MOS VALUES IN THE MTNS AND THE WARMER GFS MOS VALUES EAST OF THE BLUE RIDGE. WITH THE SFC BOUNDARY STILL WELL NORTH OF THE FORECAST AREA TONIGHT...AND THE NORTHERN EDGE OF THE UPPER RIDGE STILL IN PLACE...FEEL ANY PRECIP THAT DEVELOPS WILL BE DIURNALLY DRIVEN. AS A RESULT...DRIED THE ENTIRE FORECAST AREA OUT BY 03Z...AS SHOWN BY THE LOCAL WRF. USED THE WARMER NAM MOS GUIDANCE FOR LOWS MONDAY NIGHT DUE AN EXPECTED INCREASE INCREASE IN LOW LEVEL MOISTURE COMBINED WITH A CANOPY OF HIGH DEBRIS CLOUDS. && .SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/... MIDWESTERN LONG WAVE TROF WILL AMPLIFY TUESDAY INTO TUESDAY NIGHT...BEFORE MEAN TROF FINALLY BEGINS TO FILL AND EJECT EASTWARD WEDNESDAY INTO WEDNESDAY NIGHT. DEEPENING TROF TO THE WEST WILL ALLOW UPPER FLOW OVER THE MID ATLANTIC REGION TO SLOWLY BACK THROUGH WEDNESDAY...GRADUALLY ADVECTING MOISTER AIR NORTH INTO THE REGION. MID LEVEL LAPSE RATES REMAIN FAVORABLE FOR CONVECTIVE DEVELOPMENT DESPITE LIMITED DYNAMICS...AND AS LOWER AND MID TROPOSPHERIC MOISTURE SLOWLY INCREASES WITH TIME. CHANCES OF DIURNALLY-DRIVEN SCATTERED CONVECTION WILL SLOWLY INCREASE BY WEDNESDAY INTO WEDNESDAY NIGHT...WHEN UPPER TROF FINALLY SHIFTS EAST ALONG WITH ASSOCIATED COLD FRONT. PLAYED THE HIGHEST POPS WEDNESDAY NIGHT AS BETTER DYNAMICS AND PROXIMITY OF SURFACE COLD FRONT ARRIVE FROM THE WEST. TIMING DIFFERENCES REMAIN BETWEEN MORE NEGATIVELY TILTED AND SLOWER UPPER TROF PROGRESSION OF THE NAM/ECMWF...TO THE MUCH MORE AGGRESSIVE AND FLATTER GFS. SPC CONVECTIVE OUTLOOKS HIGHLIGHTED THE POTENTIAL FOR SEVERE WEATHER WITH DAMAGING WIND AND HAIL MAIN THREAT AND WILL CONTINUE MENTION IN HWO. FOR TEMPERATURES...WENT WITH HIGHS NEAR GUIDANCE FROM THE MID 70S IN THE MOUNTAINS TO THE LOWER 80S IN THE PIEDMONTS. LOWS WILL RANGE FROM LOWER 50S TO THE MID 60S IN THE SOUTHEAST. && .LONG TERM /THURSDAY THROUGH SUNDAY/... EARLY PART OF THE LONG TERM PERIOD WILL BE CHARACTERIZED BY EAST COAST TROUGHINESS...GRADUALLY TO BE REPLACED BY EAST COAST FLAT RIDGE BY LATE IN THE PERIOD AS NEXT AGGRESSIVE UPPER LONG WAVE TROF CRASHES SOUTHEAST INTO THE FOUR-CORNERS AREA...BUILDING HEIGHTS FURTHER DOWNSTREAM. SOME INCONSISTENCIES EXIST IN THE TIMING OF THE COLD FRONT. GFS SWEEPS FRONT EAST OF THE BLACKSBURG FORECAST AREA BY LATE THURSDAY MORNING. ECMWF A BIT DEEPER AND MORE NEGATIVELY TILTED WITH THE LONG WAVE TROF...RESULTING IN FRONTAL PASSAGE LATER IN THE AFTERNOON. TIMING WILL BE CRITICAL FOR THREAT OF SEVERE WEATHER...AT LEAST FOR THE EASTERN-SOUTHEASTERN COUNTIES...ESPECIALLY IF UPPER FLOW BACKS SUFFICIENTLY AND FRONT IS DELAYED UNTIL TIME OF PEAK HEATING. FOR NOW...WILL MAINTAIN HPC SOLUTION OF KEEPING THREAT OF SHOWERS OR THUNDERSTORMS IN MOST AREAS DURING THE MORNING...TRENDING DOWN TO NEGLIGIBLE THREAT FROM WEST TO EAST AS THE AFTERNOON PROGRESSES. REGARDLESS OF MODEL TIMING SOLUTIONS...FRONT WILL BE WELL EAST OF THE BLACKSBURG FORECAST AREA BY THURSDAY NIGHT...WITH DOWNSLOPE DRYING AND CLEARING EAST OF THE BLUE RIDGE. HOWEVER...STRONG COLD ADVECTION AND UPSLOPING WEST OF THE BLUE RIDGE WILL HOLD IN CLOUDS AND MAINTAIN THE THREAT OF SHOWERS WELL INTO FRIDAY...ESPECIALLY IN THE SOUTHEASTERN WEST VIRGINIA COUNTIES. GOOD MIXING AND ABUNDANT CLOUD COVER ACROSS THE WEST SHOULD MINIMIZE DIURNAL TEMPERATURE CURVE IN THIS AREA...BUT WITH MUCH MORE PRONOUNCED CURVE EXPECTED EAST OF THE BLUE RIDGE WHERE INSOLATION WILL BE MAXIMIZED BY DAY...AND WHERE SOME LOWER ATMOSPHERIC DECOUPLING WILL OCCUR BY NIGHT. REST OF THE FORECAST LOOKS TO BE DRY WITH GRADUAL MODERATION OF TEMPERATURES BACK TO ABOVE NORMAL READINGS SATURDAY INTO SUNDAY AS UPPER RIDGE GRADUALLY AMPLIFIES OVER THE REGION. APPROACH OF THE NEXT COLD FRONT...AS WESTERN TROF SYSTEM NEARS THE AREA AND BEGINS TO BREAK DOWN THE UPPER FLAT RIDGE ALONG THE EAST COAST...MAY PUSH CLOSE ENOUGH TO THE FORECAST AREA TO ALLOW FOR SCATTERED SHOWERS OR THUNDERSTORMS TO IMPINGE ON THE AREA FROM THE WEST BY SUNDAY...ESPECIALLY DURING THE AFTERNOON. HPC GUIDANCE GENERALLY FOLLOWED THROUGH THE LONG TERM PERIOD...WITH EXCEPTION TO TWEAKS NEEDED TO REFLECT INFLUENCES OF TOPOGRAPHY ON CLOUDS...TEMPERATURES...AND PRECIPITATION FIELDS. && .AVIATION /15Z MONDAY THROUGH FRIDAY/... MOSTLY CLEAR SKIES AND LIGHT WINDS HAS RESULTED IN AREAS OF PATCHY FOG...WITH LIFR CONDITIONS AT LWB AND IFR CONDITIONS AT KDAN. ANY FOG SHOULD QUICKLY ERODE BY 14Z LEAVING VFR FLYING CONDITIONS AT ALL TAF SITES THROUGH THE DAY. SOUTH TO SOUTHWEST WINDS WILL AGAIN BE GUSTY THIS AFTERNOON WITH GUSTS TO 25 KTS POSSIBLE...ESPECIALLY IN THE MOUNTAINS. ALSO EXPECTED A SLIGHT INCREASE IN COVERAGE OF ISOLATED TO WIDELY SCATTERED MOUNTAIN SHOWERS AND STORMS DURING THE AFTERNOON...HOWEVER COVERAGE IS STILL SMALL ENOUGH TO NOT MENTION AT ANY TAF SITES. AS SOUTH WINDS CONTINUE TO PUSH MOISTURE INTO THE REGION...CONFIDENCE IS GROWING THAT AREAS OF FOG AND LOW CLOUDS...POTENTIALLY PRODUCING IFR CONDITIONS...WILL DEVELOP LATE TONIGHT. THE OHIO VALLEY FRONTAL BOUNDARY WILL REMAIN BASICALLY STATIONARY EARLY THIS WEEK WITH WIDELY SCATTERED SHOWERS IN THE MOUNTAINS AND ONLY ISOLATED OVER THE PIEDMONT. A COLD FRONT BRINGS A SIGNIFICANT INCREASE IN PRECIPITATION CHANCES BY MID-WEEK WITH ASSOCIATED MVFR TO PERHAPS IFR FLIGHT RESTRICTIONS WEDNESDAY INTO PERHAPS THURSDAY UNTIL FRONT PASSES TO THE EAST AND DRIER AIR ON THE BACKSIDE OF THE SYSTEM ARRIVES FROM THE WEST. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...PH NEAR TERM...DS/PH SHORT TERM...KK LONG TERM...KK/WERT AVIATION...PH
Hazardous weather outlook, Apr 25, 4:57 AM EDT, 8 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 457 AM EDT MON APR 25 2011 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>045-261000- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE- GREENBRIER- 457 AM EDT MON APR 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TUESDAY AFTERNOON AS WELL AS WEDNESDAY INTO THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Apr 25, 12:58 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1258 PM EDT MON APR 25 2011
VAZ009-012-015-251800-
GRAYSON VA-SMYTH VA-WYTHE VA-
1258 PM EDT MON APR 25 2011
...A STRONG THUNDERSTORM WILL AFFECT GRAYSON...SMYTH AND WYTHE
COUNTIES...
AT 1257 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES SOUTHEAST
OF SUGAR GROVE...MOVING NORTHEAST AT 25 MPH.
WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM.
THIS STORM WILL BE NEAR COMERS ROCK AROUND 105 PM...COMERS ROCK...AND
ELK CREEK AROUND 110 PM...MARION WYTHEVILLE AROUND 120 PM...
SPEEDWELL...AND RURAL RETREAT AROUND 125 PM...CRIPPLE CREEK...AND
RURAL RETREAT AROUND 130 PM AND CROCKETT AROUND 135 PM.
LAT...LON 3699 8133 3700 8131 3703 8108 3695 8081
3694 8080 3681 8102 3682 8103 3679 8104
3658 8129 3659 8156
WERTSpecial weather statement, Apr 25, 12:59 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1259 PM EDT MON APR 25 2011
NCZ001-018-251800-
ASHE NC-WATAUGA NC-
1259 PM EDT MON APR 25 2011
...A STRONG THUNDERSTORM WILL AFFECT ASHE AND WATAUGA COUNTIES...
AT 1257 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES WEST OF
BOONE...MOVING NORTHEAST AT 25 MPH.
WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM.
THIS STORM WILL BE NEAR LOVILL...SUGAR GROVE...AND AHO AROUND 105
PM...BOONE AROUND 110 PM...SANDS...SILVERSTONE...AND REESE AROUND 115
PM...MEAT CAMP...AND RUTHERWOOD AROUND 120 PM AND TODD AROUND 125 PM.
LAT...LON 3636 8180 3635 8173 3641 8175 3647 8170
3654 8171 3659 8168 3657 8136 3639 8127
3636 8131 3637 8136 3632 8137 3611 8166
3610 8179 3613 8183 3619 8185 3619 8189
WERTSpecial weather statement, Apr 25, 1:09 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
109 PM EDT MON APR 25 2011
NCZ019-251815-
WILKES NC-
109 PM EDT MON APR 25 2011
...A STRONG THUNDERSTORM WILL AFFECT WILKES COUNTY...
AT 106 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES NORTHEAST
OF LENOIR...MOVING NORTHEAST AT 15 MPH.
WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM.
THIS STORM WILL BE NEAR ELKVILLE AROUND 135 PM...DARBY AROUND 140
PM...BOOMER AROUND 150 PM...BOOMER AROUND 155 PM...WILKESBORO
RESERVOIR AROUND 200 PM...MAPLE SPRINGS AND AND MORAVIAN FALLS AROUND
210 PM.
LAT...LON 3607 8142 3610 8152 3614 8151 3620 8146
3624 8147 3629 8141 3629 8137 3636 8137
3637 8134 3630 8097 3602 8122 3602 8127
3599 8133
WERTSpecial weather statement, Apr 25, 1:24 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
124 PM EDT MON APR 25 2011
VAZ009-251830-
SMYTH VA-
124 PM EDT MON APR 25 2011
...A STRONG THUNDERSTORM WILL AFFECT SMYTH COUNTY...
AT 120 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER WHITETOP...
MOVING NORTHEAST AT 20 MPH.
WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR THOMAS BRIDGE...ADWOLF...AND CHILHOWIE AROUND
150 PM...QUARRY...AND SALTVILLE AROUND 155 PM...ALLISON GAP AROUND
200 PM...MARION AROUND 205 PM...HUNGRY MOTHER STATE PARK...AND
BROADFORD AROUND 210 PM AND ATKINS AROUND 215 PM.
LAT...LON 3696 8179 3698 8171 3693 8167 3699 8158
3701 8148 3699 8147 3701 8144 3693 8136
3671 8149 3671 8153 3666 8154 3663 8161
3668 8166 3679 8170 3693 8184
WERTThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 12:59 PM EDT | Special Weather Statement | RNK | Ashe, Watauga | 61 min |
| Apr 25, 1:09 PM EDT | Special Weather Statement | RNK | Wilkes | 66 min |
| Apr 25, 4:08 PM EDT | Special Weather Statement | RNK | Ashe | 37 min |
| Apr 25, 4:47 PM EDT | Special Weather Statement | RNK | Ashe | 43 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.